Alert archive / South Dakota / River Flood Warnings in 2019
River Flood Warning 75, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this river flood warning at Mar 17, 2019, 6:29 PM CDT for Minnehaha County, South Dakota. It was in force for 21 days.
The area
The counties it named.
The facts
- Issued
- Mar 17, 2019, 6:29 PM CDT (23:29 UTC)
- Expired
- Apr 7, 2019, 6:29 PM CDT
- In force
- 21 days
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
- Flood severity
- Moderate
County Minnehaha County, SD
The radar
The Sioux Falls radar (KFSD), 11 km from the middle of the area, began a volume at 23:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Skunk Creek near Hartford (HTFS2).
- Action stage
- 9 ft
- Minor stage
- 10 ft
- Moderate stage
- 11 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06481493, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this river flood warning went out at Mar 17, 3:22 PM CDT, 3 hours 7 minutes earlier.
Area forecast discussion, Mar 17, 3:22 PM CDT, 3 hours 7 minutes before
Area Forecast Discussion National Weather Service Sioux Falls SD 322 PM CDT Sun Mar 17 2019 .SHORT TERM...(This evening through Monday) Issued at 308 PM CDT Sun Mar 17 2019 Well needed quiet conditions prevail across the region today with a batch of mid level clouds working their way along the MO River this afternoon and more meaningful sunshine to the north. Bubble of surface high pressure will slowly sag southward overnight to our west and could bring another round of some patchy fog development by the early morning hours Monday. Not much of a change weather-wise for the daytime hours Monday with a mix of sun and clouds. Afternoon high temperatures look to run in the mid to upper 30s north of I-90 where deeper snowpack still exists and low to mid 40s south. .LONG TERM...(Monday night through Sunday) Issued at 308 PM CDT Sun Mar 17 2019 Extended portions of the forecast largely characterized by a building upper level ridge over the western US with northwesterly to northerly flow over our region. Shortwave sneaks southward in the flow on Tuesday although is largely moisture starved until it is south of our forecast area. At this time, don't expect much in the way of precipitation other than maybe something very light along the NE/SD border. Amplified upper level ridge drifts overhead by the middle and later portions of the work week leading to another period of quiet weather. The next period of concern will be for the upcoming weekend as a fairly strong upper level low lifts up in the southwest flow. This will lead to the potential for another round of rain and thus raised POPs accordingly. Given the recent/ongoing hydro problems and sensitivity to any additional rain, will want to keep an eye on the weekend time frame. As far as temperatures, look for slowly moderating temperatures thru the week. Afternoon highs generally start off around or below normal to start the week with widespread 30s and 40s. By the later half of the work week, more amplified upper level ridging should provide for near to above normal high temperatures running in the 40s and 50s, perhaps near 60 across our far south. Bumped temps up a tad again for Thursday and Friday but kept changes tempered based on ensemble spread. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1210 PM CDT Sun Mar 17 2019 Area of MVFR ceilings currently over NW IA should continue to gradually diminish thru the afternoon hours with only very hit or miss restrictive level ceilings elsewhere. Otherwise, look for occasional mid and high level ceilings thru the afternoon. Could see some fog redevelop later tonight and early Monday but kept mention fairly minimal in the TAFs at this point due to low confidence in extent. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...None. MN...None. IA...None. NE...None. && SHORT TERM...Kalin LONG TERM...Kalin AVIATION...Kalin
Hazardous weather outlook, Mar 17, 5:29 AM CDT, 13 hours before
Hazardous Weather Outlook National Weather Service Sioux Falls SD 529 AM CDT Sun Mar 17 2019 IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097- 098-NEZ013-014-SDZ040-050-056-062>071-181030- Lyon IA-Osceola-Dickinson-Sioux-O'Brien-Clay IA-Plymouth-Cherokee- Buena Vista-Woodbury-Ida-Lincoln MN-Lyon MN-Murray-Cottonwood-Nobles- Jackson-Pipestone-Rock-Dixon-Dakota-Brookings-Gregory-Moody- Minnehaha-Charles Mix-Douglas-Hutchinson-Turner-Lincoln SD-Bon Homme- Yankton-Clay SD-Union- 529 AM CDT Sun Mar 17 2019 This Hazardous Weather Outlook is for northwest Iowa, west central Iowa, southwest Minnesota, northeast Nebraska, east central South Dakota, south central South Dakota and southeast South Dakota. .DAY ONE...Today and tonight. Flooding from recent rain and snow melt will continue. .DAYS TWO THROUGH SEVEN...Monday through Saturday. A gradual warm up of temperatures is expected this next week. This will likely lead to additional snow melt, and additional rises of area streams and rivers. Stay tuned to area flood statements for additional information. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. SDZ038-039-052>055-057>061-181030- Beadle-Kingsbury-Jerauld-Sanborn-Miner-Lake-Brule-Aurora-Davison- Hanson-McCook- 529 AM CDT Sun Mar 17 2019 This Hazardous Weather Outlook is for central South Dakota, east central South Dakota, south central South Dakota and southeast South Dakota. .DAY ONE...Today and tonight. Patchy fog will be possible through mid morning this morning. Flooding from recent rain and snow melt will continue. .DAYS TWO THROUGH SEVEN...Monday through Saturday. A gradual warm up of temperatures is expected this next week. This will likely lead to additional snow melt, and additional rises of area streams and rivers. Stay tuned to area flood statements for additional information. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 16, 8:54 PM CDT | River Flood Warning | FSD | Minnehaha, Moody | 63 days |
| Mar 16, 8:54 PM CDT | River Flood Warning | FSD | Davison | 14 days |
| Mar 17, 6:29 PM CDT | River Flood Warning | FSD | Brookings | 21 days |
| Mar 17, 6:29 PM CDT | River Flood Warning | FSD | Minnehaha, Moody | 79 days |
| Mar 17, 6:29 PM CDT | River Flood Warning | FSD | Clay, O'Brien | 21 days |
| Mar 17, 6:29 PM CDT | River Flood Warning | FSD | Pipestone | 21 days |
Nearby
River Flood Warnings in South Dakota, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.